MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redq0982 showed two other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on day 3 post catheter placement, a nurse found seepage beneath dressing when performing infusion using the catheter.After uncovering the dressing, the nurse found that the catheter ruptured at the root and removed the catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter is confirmed.One 4 fr per-q-cath hubs and one segment of a 4 fr single lumen per-q-cath catheter tubing were returned for evaluation.An initial visual observation showed use residue on the returned samples.Tensile weakness was observed in the proximal end of the catheter segment.A microscopic observation revealed the break sites of the catheter hub and the proximal end of the catheter segment were mostly flat and granular in texture, and the two break sites were found to match.The location and characteristics of the break surfaces of the returned catheter as well as the presence of tensile weakness observed in the proximal end of the catheter segment indicate the catheter likely broke due to excessive tensile (pulling) force.H3 other text : evaluation findings are in section h.11.

Brand Name
PER-Q-CATH PLUS 5F SINGLE-LUMEN PICC WITH SAFETY EXCALIBUR INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11253175
Report Number3006260740-2021-00159
Device Sequence Number4279857
Product Code LJS
UDI-Device Identifier00801741074929
UDI-Public(01)00801741074929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number4135115
Device Lot NumberREDQ0982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;